Fluconazole-induced intoxication with phenytoin in a patient with ultra-high activity of CYP2C9.
Аннотация
PURPOSE: The cytochrome P450 enzyme CYP2C9 metabolizes several important drugs, such as warfarin and oral antidiabetic drugs. The enzyme is polymorphic, and all known alleles, for example, CYP2C9*2 and*3, give decreased activity. Ultra-high activity of the enzyme has not yet been reported.
METHODS
We present a patient with Behçet's disease who required treatment with high doses of phenytoin. When fluconazole, a potent inhibitor of CYP2C9, was added to the treatment regimen, the patient developed ataxia, tremor, fatigue, slurred speech and somnolence, indicating phenytoin intoxication. On suspicion of ultra-high activity of CYP2C9, a phenotyping test for CYP2C9 with losartan was performed.
RESULTS
The patient was shown to have a higher activity of CYP2C9 than any of the 190 healthy Swedish Caucasians used as controls.
CONCLUSIONS
Our finding of an ultrarapid metabolism of losartan and phenytoin may apply to other CYP2C9 substrates, where inhibition of CYP2C9 may cause severe adverse drug reactions.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.